MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR - STENT, COLONIC, METALIC, EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR - STENT, COLONIC, METALIC, EXPANDABLE
Model Number G48038
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After stent deployment, user detected the proximal end of stent still inside sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.What was the position of the elevator? was it opened or closed? no elevator.3.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? all stent.4.What was the target location? rectosigmoid junction.5.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? if altered please indicate the procedure type (e.G., cholodochjejunostomy) no.6.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.7.If yes, please specify what was observed and where on the device it was observed.N/a.8.Was the directional button pressed during use? no.9.Was the yellow marker kept in view during deployment? yes.10.Was final stent placement confirmed using endoscopy/fluoroscopy? (if yes, what was used?) stent was not deployed successfully.11.Did the stent open sufficiently to allow withdrawal of introducer safely? no.12.Was the safety wire fully removed before removing the delivery system? the delivery system cannot be removed.13.Did any part of the product snag/get caught with the stent when removing the delivery system? yes.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 07-aug-2025.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Device evaluation.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The evo-25-30-10-c device of lot number c2225786 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 04th of june 2025.Refer to the product return object (pr-86830) examination of returned device field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device, the following was observed: visual inspection: red safety tab not returned.Red shuttle is past the ponr safety wire returned partially removed.Directional button is in the neutral position.Stent returned fully deployed and attached to the safety wire by the pig tail loop.Biological matter observed on stent stent is observed to be distorted, one of the flanges is bent out of shape.Blue rubber component returned on introducer.Functional inspection: handle actuating fine for deployment and recapture.Safety wire removed fully with no issue.The reported failure was not observed manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿if the package is opened or damaged when received, do not use.Visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ ''when stent point-of-no-return has been passed, pull safety wire out of the delivery handle near the wire guide port ''.There is evidence to suggest that the customer did not follow the instructions for use.Image review.An image was not returned for evaluation.Root cause analysis.A definitive root cause of use-error was identified from the available information.The user has not complied with the requirements of the ifu.From the information provided by the user in the original complaint, it is known that that the red shuttle was past the ponr and the safety wire was returned being only partially removed.The ifu states the following 'when stent point-of-no-return has been passed, pull safety wire out of the delivery handle near the wire guide port'.With the safety wire still in the device, the stent was still attached to the delivery system which would have caused the deployment issue reported by the customer.' confirmation of complaint: complaint is confirmed based on customer/rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction.Complaints of this nature will continue to be monitored for similar events.Summary of investigation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR - STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22157935
Report Number3001845648-2025-00262
Device Sequence Number21000122
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)261017(10)C2225786
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC2225786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/14/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight64 KG